Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Anta

BP making my face tan

I noticed that some area of my face has a slight orange/brownish tint to it. I've been doing the regimen for two weeks+ now. On the first week bp made my skin slightly itchy and dry, but I've applied a lot of moisturizer at night which helped tremendously. Now I'm noticing that certain parts of my face look darker, almost like I got a tan.

For anyone wondering I'm using these products:

Cetaphil : Moisturizer/Cleanser

Clindoxyl: I'm only applying this at night and using a pea sized amount. The itchiness and dryness went away after the second week on the regimen. However, my skin still looks somewhat red whenever I apply Cetaphil. Out of the couple of OTC bp's I've tried, I found this one to be much more agreeable with my skin.

I only apply bp once a day since my skin is on the sensitive side. I only have one pimple right now, but it's healing very quickly. Apart from the redness, discoloration and a few lingering red marks, my face looks totally clear.

I really don't understand what's causing this discoloration. The minor side effects that everyone seemed to experience on the first week of the regimen went away for me after the second week. Except for the annoying redness that I always get when I apply my moisturizer. The redness goes away after 2 hours so it's not that big of a problem. I'm more annoyed with the tannish/orange look I have on certain area of my face. I only had minimal sun exposure from the day I started the regimen to today so that can't be the reason.And even so, I always made sure to put sunscreen on whenever I go outside.

Edited by Anta

Share this post


Link to post
Share on other sites

The Regimen is not meant to be done with prescription medications. The product you have is a combination of Clindamycin and benzoyl peroxide. If you are using it generously as Dan recommends for the Regimen, you are using too much. Prescription medications have a certain dosage you need to stick to.

Either your skin is too dry or perhaps a bit burned. Since you are using a prescription medication, you should use it according to how your Dermatologist recommended. You may be using too much of it.

Share this post


Link to post
Share on other sites

No, I'm only applying it sparingly to my whole face as my derm instructed me to do. I'm not using the amount that Dan suggested for the regimen. I haven't experienced any flaking whatsoever. Only a bit of dryness and itchiness on the first week on the regimen or should I say my modified regimen. But they went away after the first week so I don't understand what's turning parts of my face tannish XD They're only noticeable under close inspection, but enough to make me feel uncomfortable.

I also had this happened with Spectro Acne Care 2.5% bp when I tried the regimen two years ago, although it was much more severe. @[email protected] This is one of the main reason why I stopped the regimen back then. I was simply using too much bp too soon and my sensitive skin wasn't having any of it. I remember applying it twice a day when I should have started off with just one application. This also happened mid-way on the second week of the regimen.

Right now, I'm only applying it at night and making sure that I don't use too much of it due to its high concentration of bp. I'm also using quite a fair amount of moisturizer day and night yet this problem still persist. I've searched this board for similar cases and found several who also had this orange/brown hue to where they applied bp on. I haven't found any explanation why this occurs for some people and not for others.

Aside from the discoloration, all the side effects I have had so far are on cue with everything said on the pamphlet- redness, dryness, burning or itching at the site of application

Edited by Anta

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×